Alabama, 2005Damaging Wind in Alabama, July 12, 2005
July 12, 2005 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 12, 2:05 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 12, 2:05 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
305 PM CDT TUE JUL 12 2005
.SYNOPSIS...FOR THE CURRENT FORECAST...THE AREA STILL GOING TO SEE
SOME ROUND-ABOUT AFTER-EFFECTS FROM DENNIS IN THE SHORT TERM.
CURRENTLY...THE REMNANTS OF DENNIS IS MEANDERING SLOWLY EAST OVER
THE MID-MISSISSIPPI RIVER VALLEY/OHIO RIVER VALLEY. UPPER LEVEL HIGH
PRESSURE STRETCHES FROM THE WESTERN ATLANTIC TO OVER THE DESERT
SOUTHWEST...THEN NORTH OVER THE US AND CA ROCKIES. ON THIS MORNINGS
SOUNDINGS...AIRMASS WAS PRETTY HUMID OVER MOST OF THE SOUTHEASTERN
CONUS AND LOWER MISSISSIPPI RIVER VALLEY ...WITH VALUES REPORTED BY
NEIGHBORING OFFICES RANGING FROM1.7 TO 2. EXCEPTION IS THE FLORIDA
PANHANDLE...WITH BOTH KTAE AND KVPS REPORTING PRECIP H20 VALUES
AROUND 1.4-1.6 THIS MORNING. LOOKING AT THE GOES SOUNDER PRECIP H20
REPORT...LOOKS LIKE A DRY SLUG OF AIR WAS OVER NORTHERN GULF WATERS.
SOUNDER INFO SHOWS THAT THIS DRY SLUG WAS WORKING ITS WAY SLOWLY
NORTH OVER THE LOWER MISSISSIPPI RIVER VALLEY....BUT IS SLOWLY SHRINKING.
&&
.SHORT TERM (TONIGHT THROUGH FRIDAY)...MODELS ADVERTISING A WEAK
UPPER TROUGH STRETCHING FROM THE REMNANTS OF DENNIS TO THE BAY OF
CAMPECHE...GRADUALLY FILLING INTO THE WEEKEND. A SERIES OF SHORTWAVES
WORK THEIR WAY OVER THE PLAINS AND MISS RIVER VALLEY TO HELP SLOW THE
FILLING. WITH A SERIES OF BOUNDARIES LEFT OVER FROM DENNIS AND
CURRENT CONVECTION...HAVE A LOT OF FOCUSING OF CONVECTIVE INITIATION.
AND WITH THE DRY BLOB CONTINUEING TO SHRINK...AM EXPECTING PRECIP H20
VALUES IN THE 1.7 TO 2.1 OVER THE REGION.
FOR THE FORECAST...WENT GENERALLY WITH A GFS FORECAST...REASON BEING
IS THE GFS SEEMS TO CAPTURING THE CONVECTION TO OUR NORTH BETTER.
BOTH ETA AND GFS INDICATION THE NEAR COASTAL ACTION CURRNTLY ONGOING.
.LONG TERM (FRIDAY NIGHT THROUGH MONDAY)...MODELS INDICATING HIGH PRESSURE
HANGING TOUGH OVER THE DESERT SOUTHWEST...WITH WESTERN ATLANTIC HIGH
PRESSURE BUILDING WESTWARD...SHIFTING UPPER TROUGH WESTWARD...TO OVER
THE WESTERN PLAINS BY THE BEGINNING OF NEXT WEEK. MEDIUM RANGE MODELS
INDICATING THIS...WITH EMILY TAKING A WESTERLY PATH AND IMPACTING
MX/WESTERN GULF COAST EARLY IN THE WEEK.
&&
.MARINE...LIGHT ONSHORE WINDS NEAR 10 KNOTS CONTINUE THROUGH SUNDAY
WITH SEAS NEAR TWO FEET AS A RIDGE OF HIGH PRESSURE REMAINS OVER THE
NORTHERN GULF. /29
&&
.FIRE WEATHER...MOIST AIRMASS WITH LIGHT SOUTHERLY FLOW HELPING TO
MAINTAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 90 75 89 75 / 20 60 20 60 30
PENSACOLA 76 89 76 89 77 / 20 60 20 60 30
DESTIN 78 87 79 86 75 / 20 60 20 60 30
EVERGREEN 71 91 72 89 73 / 30 70 30 70 40
WAYNESBORO 71 90 72 90 72 / 30 70 30 60 40
CAMDEN 72 89 73 90 74 / 30 70 30 60 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
&&
16/29
MILLER/EVERSOLE
Hazardous weather outlook, Jul 12, 5:00 AM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT TUE JUL 12 2005
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121700-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT TUE JUL 12 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST
MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE.
.DAY ONE...TODAY AND TONIGHT...
HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES TODAY.
PORTIONS OF THE WESTERN FLORIDA PANHANDLE AND SOUTHWEST ALABAMA
REMAIN WITHOUT POWER AND AIR CONDITIONING TODAY IN THE WAKE OF
HURRICANE DENNIS. THOSE AREAS WILL BE ESPECIALLY SUSCEPTIBLE TO
INCREASED NUMBERS OF PERSONS EXPERIENCING HEAT STRESS RELATED
AILMENTS.
SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND
EVENING HOURS. NO SEVERE STORMS ARE IN THE FORECAST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND NWS STORM SPOTTERS WILL NOT
BE NECESSARY FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 12, 6:50 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
750 PM CDT TUE JUL 12 2005
ALZ051-130130-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
750 PM CDT TUE JUL 12 2005
...A STRONG THUNDERSTORM IS MOVING SOUTHEAST ACROSS NORTHERN CHOCTAW COUNTY...
AT 746 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHWEST OF YANTLEY...AND MOVING SOUTHEAST AT
20 MPH.
THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
YANTLEY...CYRIL...PUSHMATAHA...HALSELL...CROMWELL AND RIDERWOOD
THROUGH 830 PM CDT.
THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT AND
DANGEROUS CLOUD TO GROUND LIGHTNING...ALONG WITH WIND GUSTS OF 35 TO 45
MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.
THIS STORM WILL ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Thunderstorm Wind, Choctaw
- When
- July 12, 7:45 PM CST to 7:48 PM CST
- Where
- Choctaw County, Lisman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.167, -88.283
High winds from a thunderstorm blew down several trees and power lines near Lisman.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 12 to 21, 200530 deaths · 1 event
- Flash Flood in Puerto Rico, July 12, 20052 deaths · 1 event
- Heat in Utah, July 12, 20051 death · 1 event
- Damaging Winds and Lightning Strike in Texas, July 12, 2005$185,000 · 50 kt wind · 7 events
- Damaging Wind in New York, July 12, 2005$50,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 12, 2005$30,000 · 1 in hail · 7 events
- Damaging Wind in Mississippi, July 12, 2005$40,000 · 52 kt wind · 1 event
- Damaging Winds in New York, July 12 to 13, 2005$30,000 · 50 kt wind · 3 events
- Damaging Winds in Michigan, July 12, 2005$30,000 · 53 kt wind · 2 events
- Flash Flood in Georgia, July 12, 2005$25,000 · 1 event
- Damaging Wind in Louisiana, July 12, 2005$25,000 · 53 kt wind · 1 event
- Damaging Wind in Texas, July 12, 2005$25,000 · 57 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463555.